Illinois, 2025Winter Weather in Illinois, February 12, 2025
February 12, 2025 · NWS ILX · 13 events in 13 counties and zones
An upper-level disturbance brought a period of light snow to central Illinois on February 12th. with isolated amounts approaching 4 inches.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level disturbance brought a period of light snow to central Illinois on February 12th. Snow accumulations generally ranged from 1 to 3 inches...with isolated amounts approaching 4 inches. Due to snow-covered and hazardous roadways, several traffic accidents were reported across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 12, 5:45 AM CST, 2 hours 15 minutes earlier. Its key messages:
- Snow amounts continue to trend downward with the system slated to impact central Illinois today...with the latest guidance suggesting 2-3 inches along/northwest of a Taylorville to Danville line.
- A zone of mixed precipitation is still expected just north of the I-70 corridor today...with ice amounts of one tenth of an inch or less.
- After another storm system brings a mix of rain and snow to the region Friday night into Saturday, much colder conditions will arrive and linger through next week.
Area forecast discussion, Feb 12, 5:45 AM CST, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
545 AM CST Wed Feb 12 2025
.KEY MESSAGES...
- Snow amounts continue to trend downward with the system slated
to impact central Illinois today...with the latest guidance
suggesting 2-3 inches along/northwest of a Taylorville to
Danville line.
- A zone of mixed precipitation is still expected just north of
the I-70 corridor today...with ice amounts of one tenth of an
inch or less.
- After another storm system brings a mix of rain and snow to the
region Friday night into Saturday, much colder conditions will
arrive and linger through next week.
&&
.SHORT TERM...(Today through Thursday)
Issued at 327 AM CST Wed Feb 12 2025
09z/3am water vapor imagery shows a short-wave trough over
Colorado/New Mexico...with an area of snow spreading northeastward
across Kansas into western Missouri. While the timing of precip
arrival remains unchanged from previous forecasts, the latest CAMs
have been consistently showing a shorter period of snowfall and
thus overall lesser accumulations. The 06z HRRR for example
brings the snow into western Illinois between 12z/6am and 15z/9am,
then quickly pushes it east of the I-55 corridor by mid-afternoon,
followed by just scattered snow-showers for the remainder of the
afternoon into the early evening. Given the shorter duration of
significant snow, storm totals have decreased...with amounts
generally ranging from 2-3 inches along/northwest of a Taylorville
to Danville line. There is still some potential for brief mesoscale
banding, so a few 4-inch totals are not out of the question across
the Illinois River Valley. Since snow amounts will be lower and
the snow will be falling during the daylight hours when temperatures
are warmest, the overall impacts from the system will not be as
significant as once thought. Am still expecting snow-covered and
slick roads for the evening commute...especially untreated secondary
roads, bridges, and overpasses. Further east/southeast, the
elevated warm layer will be significant enough to allow partial to
full melting of ice crystals within the profile and thus lead to
liquid precip. Based on expected surface temps at or slightly
below freezing, the primary zone for icing will set up along a
Shelbyville to Paris line where ice amounts of one tenth of an
inch or less are anticipated. As temps rise above freezing, mostly
rain will occur south of I-70.
The precip will quickly wind down this evening, followed by breezy
and colder conditions overnight into Thursday. Lows tonight will
range from the single digits northwest of the Illinois River to
the lower 20s east of the I-57 corridor. Highs on Thursday will
mostly be in the lower to middle 20s.
Barnes
.LONG TERM...(Friday through Tuesday)
Issued at 327 AM CST Wed Feb 12 2025
After chilly early morning lows in the single digits, southerly
return flow on the back side of departing high pressure will
signal the beginning of a brief warming trend on Friday that will
push afternoon highs into the 30s. As a weak system approaches
from the northwest and boundary layer moisture increases within
the WAA regime, light precip will develop Friday night. The
atmosphere will initially be cold enough to support snow, but as
temps slowly climb...the snow will mix with and change to mostly
rain overnight into Saturday. Once the system passes and NW winds
bring colder air back into the region, the precip will mix with
and change back to snow Saturday afternoon into Saturday night. A
light accumulation will be possible at that time. After that, a
significantly colder airmass will settle into the Midwest on
Sunday...then will linger for much of next week. Highs will drop
into the 20s on Sunday, then will only reach the teens for both
Monday and Tuesday.
Barnes
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 545 AM CST Wed Feb 12 2025
11z/5am obs show ceilings have lowered to MVFR along/south of a
KPPQ...to KDEC...to KPRG line, as well as west of the Illinois
River. Based on latest satellite trends, have started the 12z TAFs
MVFR at the I-72 terminals, then have spread MVFR into KPIA by
14z and to KBMI by 16z. A large area of snow west of the
Mississippi River will spread eastward this morning...reaching
KPIA by 14z, then further east to KCMI by 17z. Visibilities will
be reduced to around 1 mile for a 2-3 hour window before the
heaviest snow shifts east of the terminals and is replaced by
lighter snow with visbys of 2-4 miles for the remainder of the
afternoon into the early evening. The light snow will then end
from southwest to northeast across the area between 01z and 03z.
Winds will initially be NE with gusts of 20-25kt early this
morning, then will gradually back to N and decrease to around 10kt
late this afternoon. Once the system responsible for the snow
passes, winds will become NW and increase to 10-15kt late tonight.
Barnes
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 3 AM CST Thursday for ILZ027>031-036-
037-040-041.
Winter Weather Advisory until 3 AM CST Thursday for ILZ038-
042>057-061>063-066.
&&
Hazardous weather outlook, Feb 12, 4:34 AM CST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
434 AM CST Wed Feb 12 2025
ILZ027>031-036>038-040>043-047>053-131200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
434 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...Today and tonight.
A storm system will spread snow across the area today into this
evening. Storm total snowfall will range from 2 to 3 inches...with
isolated amounts up to 4 inches in the Illinois River Valley.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Colder air will arrive in the wake of the Wednesday storm system,
resulting in sub-zero wind-chill values both Thursday and Friday
morning.
Another storm system will bring a rain/snow mix to the region Friday
night through Saturday night...followed by sharply colder conditions
by early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ044>046-131200-
Piatt-Champaign-Vermilion-
434 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for central Illinois and east
central Illinois.
.DAY ONE...Today and tonight.
A storm system will spread snow across the area today into this
evening. Patchy freezing rain will be possible as well. Storm total
snowfall will range from 1 to 2 inches...with a light glaze of ice.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Colder air will arrive in the wake of the Wednesday storm system,
resulting in single digit wind-chill values both Thursday and Friday
morning.
Another storm system will bring a rain/snow mix to the region Friday
night through Saturday night...followed by sharply colder conditions
by early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ054>057-061>063-066-131200-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
434 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.
.DAY ONE...Today and tonight.
A storm system will spread wintry precipitation into the area today
into this evening. A mix of snow, sleet, and freezing rain is
expected near and just north of the I-70 corridor. While snowfall
amounts will remain minor, a light glaze of ice of one tenth of an
inch or less is likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Colder air will arrive in the wake of the Wednesday storm system,
resulting in single digit wind-chill values both Thursday and Friday
morning.
Another storm system will bring a rain/snow mix to the region Friday
night through Saturday night...followed by sharply colder conditions
by early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ067-068-071>073-131200-
Jasper-Crawford-Clay-Richland-Lawrence-
434 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for southeast Illinois.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A storm system will bring a rain/snow mix to the region Friday night
through Saturday night...followed by sharply colder conditions by
early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Barnes
Winter Weather, Cass
- When
- February 12, 8:00 AM CST to 8:48 PM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Cass County...including 1.6 inches 3 miles south-southeast of Bluff Springs. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Fulton
- When
- February 12, 8:00 AM CST to 8:48 PM CST
- Where
- Fulton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Fulton County...including 3.0 inches in Canton. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Schuyler
- When
- February 12, 8:00 AM CST to 8:48 PM CST
- Where
- Schuyler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Schuyler County...including 1.5 inches 4 miles south-southwest of Ray. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Scott
- When
- February 12, 8:00 AM CST to 8:48 PM CST
- Where
- Scott forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Scott County. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Knox
- When
- February 12, 8:30 AM CST to 8:48 PM CST
- Where
- Knox forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Knox County...including 2.0 inches in Galesburg. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Morgan
- When
- February 12, 8:30 AM CST to 8:48 PM CST
- Where
- Morgan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Morgan County...including 1.5 inches in Jacksonville. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Peoria
- When
- February 12, 8:30 AM CST to 8:48 PM CST
- Where
- Peoria forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Peoria County...including 1.4 inches 5 miles northwest of Peoria. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Marshall
- When
- February 12, 8:45 AM CST to 8:48 PM CST
- Where
- Marshall forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Marshall County...including 2.5 inches in Lacon. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Mason
- When
- February 12, 9:00 AM CST to 8:48 PM CST
- Where
- Mason forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Mason County. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Menard
- When
- February 12, 9:00 AM CST to 8:48 PM CST
- Where
- Menard forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Menard County...including 1.4 inches 1 mile north of Petersburg. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Stark
- When
- February 12, 9:00 AM CST to 8:48 PM CST
- Where
- Stark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Stark County. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Tazewell
- When
- February 12, 9:00 AM CST to 8:48 PM CST
- Where
- Tazewell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Tazewell County...including 3.0 inches 3 miles north-northwest of Groveland. Due to snow-covered roadways, several traffic accidents were reported.
Winter Weather, Woodford
- When
- February 12, 9:00 AM CST to 8:48 PM CST
- Where
- Woodford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Weather observers measured 1 to 3 inches of snow across Woodford County...including 2.0 inches in Eureka. Due to snow-covered roadways, several traffic accidents were reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Mississippi, February 12, 20252 injured · EF3 · 1 event
- Tornadoes and Flash Flooding in Mississippi, February 12 to 16, 2025$1.2 million · EF1 · 63 events
- Tornadoes in Alabama, February 12, 2025EF2 · 2 events
- Wildfire in Georgia, February 12, 2025$200,000 · 1 event
- Cold in Oklahoma, February 12 to 13, 202545 events
- Winter Storm and Winter Weather in Wisconsin, February 12 to 13, 202520 events
- Winter Weather in Vermont, February 12 to 13, 202517 events
- Winter Weather in Texas, February 12, 202515 events
- Flooding and Heavy Snow in California, February 12 to 14, 202514 events
- Winter Weather in Missouri, February 12, 202513 events
- Flash Flooding in Alabama, February 12 to 13, 202513 events
- Winter Storm and Winter Weather in Virginia, February 12 to 13, 202512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231668, 1231670, 1231693, 1231696, 1231671, 1231683, 1231689, 1231673, 1231674, 1231678, 1231699, 1231704, 1231709.